The central nervous system toxicity of high-dose cytosine arabinoside is well recognized, but the toxicity of cytosine arabinoside in the peripheral nervous system has been infrequently reported. A 49-year-old Japanese man was diagnosed with acute myeloid leukemia. After he achieved complete remission, he received high-dose cytosine arabinoside treatment (2 g/m2 twice a day for 5 days; total, 20 g/m2) as consolidation therapy. The first course of high-dose cytosine arabinoside resulted in no unusual symptoms, but on day 21 of the second course of treatment, the patient complained of numbness in his right foot. Electromyogram and nerve-conduction studies showed peripheral neuropathy in both peroneal nerves. This neuropathy was gradually resolving; however, after the patient received allogeneic bone marrow transplantation, the symptoms worsened, with the development of graft-versus-host disease, and the symptoms subsequently responded to methylprednisolone. Although the mechanisms of peripheral neuropathy are still unclear, high-dose cytosine arabinoside is a therapy that is potentially toxic to the peripheral nervous system, and auto/alloimmunity may play an important role in these mechanisms.